The flaring up of the lips after eating could have been due to contact dermatitis. The darkening is due to post inflammatory hyperpigmentation as a result of contact dermatitis. Although many skin lightening creams and techniques like laser, chemical peeling and microdermabrasion are available but looking at the age of your child,I don’t think any of these is suitable.
You can however apply calamine lotion or a mild steroid cream on the effected skin .
Hope it helps.Take care and pls do keep me posted on how your daughter is doing or in case you have any additional doubts.Kind regards.
does that mean that the pigmentation is permanant..and wont fade away.we have been using hydrocortisone for last couple of days at GP's advice...he has asked us to apply it for two weeks..
should we continue it or ask for dermatologist.
million thanks for replaying ..you know how kids can be cruel..my daughter who was fun loving child till last few days have become really depressed due to teasing.
Is it because of salt or mango?
No this pigmentation is not permanent but it will take plenty of time to go away.The thing is that we cannot use hydroquinone and azelaic acid creams in children.Also for the steroid cream,pls DO NOT use it more than the specified time that your dermatologist has prescribed as steroids cause serious side effects in the long run.The only way out is by laser treatment or chemical peeling but your daughter is too young for it.I would suggest that she waits for sometime before this can be tried.
Hope it helps. Take care and pls do keep me posted on how your daughter is doing or if you have any additional queries. Kind regards.
Thank you very much for reply.
We are using the hydrocortisone for last two days and will use only for two weeks as prescirbed by GP,but the thing is her skin apart fom pigmentation looks and feel completly normal.
What i would like to know if we keep the area well moisturize and take proper care of her skin ..will this go away on its own with out any treatment in few years time ?or we will hv to think about other treatment when she grows up.
Secondly we have been asked to put hydrocortisone two times a day morning and in the night..my question is can we apply other moisturizer or sun cream in between while using the 1%cream..and which can be suitable for her.(moisturizer/sun screen) right now we are using E45 lotion on her face.
Moisturisers are for the suppleness of the skin and not for removing scars.When she grows up then if the dark skin persists,then other methods told earlier may be needed.You can use any hypoallergenic mosturiser after consulting a pharmacist and use it along with.
Hope it helps.Take care and pls do keep me posted on how your daughter is doing or if you have any additional doubts.Kind regards.
Your child has probably atopic tendency and many such children develop pigmentation around lips.Steroid cremes will not help much.Zincovit syrup one tsp at bedtime is fine.External applications may be avoided.The advice given earlier by Kindd is good.
Thanks for the input..can you explain what is atopic tendencey and how zincovit syrup will help her...i have stoped using cortisone after one week as we noticed the the pigmentation is turning darker many 5 times darker than her complexion which is wheatish/nicely tan but not dark.The whole pigmention is around her lips upper and lower lip and is very symetrical like somebody has painted her mouth with black ink.
I am sure this will take lot of time to resolve but i want to see light at the end of tunnel..my daughter is getting really bothered with peoples reaction towards it,
I am hopeing to get my gp to refer to dermatlogist this week so in few weeks time uk standard we will be able to see him..
thanks once again
Atopy is an inherited allergic tendency which in families may manifest as asthma,or eczemas.It could be mild too,some time associated with dry skin.Your daughter probably developed a post inflammatory pigmentation' rightly as suggested by Kindd.Children with atopic tendency react to allergens which may leave behind resultant pigmentation.Your girl certainly will out grow this soon.Your child may be investigated for atopy by a few lab tests.While mode is uncetain, zinc and vitC modulate the inflammation and healing takes place faster.
I thank both of you for your input.I really appriciate it.
I took my daughter to GP today who thinks my daughter has damaged capillaries around her lips due to excessive licking during eczema episode on lips thats why she has stained.He has also advised me to continue using hydrocortisone for one week.Does this mean its PIH or he means something else.
He has refered my daughter to Dermatalogist.I should be able to see him in one week time.
My family does have history of asthama. and my daughter also suffers from pityriass Alba in summer time.
I will update you guys after i see derma
Thaks once again.
I went to see dermatologist.He confirmed your dignosis about post inflamtory hyperpigmentation.Acc to him its eczema with chilities (i am not sure about spelling) got worst with irritation due to plant/fruit substance.
He was surprised with dramatic results on the skin and admitted that he has not see such a bad reaction in his 25 years of practice.
He also said this pigmentation is dermal and epidermal and will take months and months to go away..it might be few years as well.
He has given same advice as you guys to moisurize and sun protection.
He has advised me not to use any fading cream as that will make things worst...what do you think about this. shoudl i go for second opinion.
Thank you very much once again for your help and support.
i dont think you need another opinion,recovey is certain may be earlier than predicted.
Thank you so much for reply.Can you tell me more about Zincovit.Someone i know is going to india ..can we get this over the counter? is it avilable here ...other day we were looking for chewing tablets for children with zinc..we found something with multivitamins, iron and mineral which has 7.5 mg zinc and 40mg vitamin C per tablet do you think it will help her any way.
Thansk once agian for taking so much time to reply my question. this forum has been great help.